MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. - 1125782 SHEATH, 7FR SINGLE ACCESS SHEATH; INTRODUCER, CATHETER (SHEATH)

MERIT MEDICAL SYSTEMS, INC. - 1125782 SHEATH, 7FR SINGLE ACCESS SHEATH; INTRODUCER, CATHETER (SHEATH)
Model Number SHEATH, 7FR SINGLE ACCESS SHEATH
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 is unknown.The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported that a patient implanted with an impella cp experienced leaking around the guidewire in the companion sheath.
 
Additional Manufacturer Narrative
No product was returned.The cause of the introducer valve leak was not determined since product was not returned.
 
Additional Manufacturer Narrative
This report is being submitted to provide medical safety/clinical review.No new information was identified that changes the previously submitted device investigation or its conclusions.Medical safety/clinical review.Medical safety/clinical reviewed the event.The patient was undergoing treatment for high-risk percutaneous coronary intervention (pci).The patient initially presented to an outside hospital emergency department with chest pain and was transferred for further management.The patient was diagnosed with non¿st-elevation myocardial infarction (nstemi) on (b)(6) 2025.Cardiac catheterization performed on (b)(6) 2025 demonstrated a chronic total occlusion (cto) of the right coronary artery (rca).The patient¿s medical history was significant for prior coronary artery bypass grafting (cabg), congestive heart failure, hypertension, implanted cardioverter-defibrillator (icd), and prior cerebrovascular accident (cva).A high-risk pci of the native rca was planned.On (b)(6) 2025, the patient underwent successful pci to the saphenous vein graft (svg) to posterior descending artery (pda) and the native rca with impella cp support placed pre-pci.The patient remained hemodynamically stable during the procedure, although arterial pulsatility was noted to be reduced.Right ventricular function was discussed prior to the case and was noted to be moderately reduced.The patient was started on low-dose dobutamine and given intravenous volume.The impella cp provided hemodynamic support throughout the procedure.Following the procedure, the patient was transferred to the unit.The impella cp access site was reported as clean, dry, and intact, with appropriate waveforms at p-7 performance level.It was reported that the 7 french companion sheath from the insertion kit was leaking around the catheter guide at the diaphragm.On (b)(6) 2025, the patient was noted to have severe left ventricular dysfunction, which had been present prior to the high-risk pci.Overnight, the patient clinically decompensated and required multiple inotropes and vasoactive medications.The clinical team determined that escalation of mechanical circulatory support was indicated.Echocardiography confirmed adequate right ventricular function and severely hypokinetic left ventricular function with an estimated ejection fraction of 15%.An old, encapsulated left ventricular apical thrombus was identified.The physician acknowledged the contraindication and associated risk, but determined that the potential benefit outweighed the risk, and proceeded with impella 5.5 implantation.The impella 5.5 device was successfully implanted with flows at p-8.Volume was administered, the impella cp was removed, and hemostasis was achieved.Overnight, the impella 5.5 was unable to increase flow without suction events.Echocardiography demonstrated that the apical thrombus was interacting with the device inlet, and the aortic and left ventricular waveforms were uncoupled.The most recent measurement showed the device inlet positioned approximately 4 cm, and ectopy was noted.Recommendations included optimization of device position and volume resuscitation.The team discussed options for device removal.At a bedside evaluation, the physician did not visualize thrombus within the inlet and believed it remained in the left ventricular apex; however, the risk of thrombus ingestion and waveform abnormalities was discussed.Ultimately, the family elected to withdraw care, and the patient expired.The event story involves three product complaints, impella 7fr sheath - mdr 1220648-2025-48098: malfunction, impella cp pump - mdr 1220648-2025-48100: serious injury, impella 5.5 - mdr 1220648-2025-48123: death.Related medical device reports: this impella 7fr sheath device report is one of three devices associated with the event.Refer to the related manufacturer report number as noted in section h10 for the medical device report on the impella cp and impella 5.5.

Brand Name
SHEATH, 7FR SINGLE ACCESS SHEATH
Common Device Name
INTRODUCER, CATHETER (SHEATH)
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC. - 1125782
65 great valley parkway
malvern PA 19355
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key23476059
Report Number1220648-2025-48098
Device Sequence Number10329941
Product Code DYB
UDI-Device Identifier00884450732311
UDI-Public(01)00884450732311
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHEATH, 7FR SINGLE ACCESS SHEATH
Device Catalogue Number000000000001000440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer12/04/2025
01/27/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/23/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite